Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Child has loose motions, blood in stool. Is it normal to have this after taking Gnorm and ORS?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
My baby(BOY) is 10 months old. For the last 3 days he was suffering from loose motion. we consulted doctor and gave GNORM (LYOPHILIZED) and ORS as per doctors prescription for two days. But today we saw baby's stool contains blood (RED). Blood drops are coming out even after motion. Is it normal to have blood in stool after taking medicine for loose motion? Please guide us what next?
Posted Sun, 29 Jul 2012 in Child Health
Answered by Dr. Pragnesh Vachharajani 1 hour later

Thanks for posting your query.

It is not normal to have blood in stool after any medication.

The medicines given are fine and they are not the reason for bleeding.

The common reasons for blood in stool in this age group are:

>Local infection
>Cut in the skin of rectum-fissure
>Intestinal infection

Please report this to your pediatrician.There is nothing to get alarmed but review is needed.

In mean time continue feeing the child. Breast feeding is good and advised.

Avoid any formula feeds if you are giving.

He will definitely be fine with treatment.

I hope this clarifies your concern.

Wishing him speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor